MAUDE Adverse Event Report: ZIMMER BIOMET, INC. OSS TIBIAL POLY BEARING 12MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. OSS TIBIAL POLY BEARING 12MM; PROSTHESIS, KNEE
Catalog Number 150410
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Joint Laxity (4526)
Date of Event 01/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical product: cps nut co-cr-mo alloy: catalog#178512, lot#025940; cps 7cm seg fm oss tpr lt: catalog#178713, lot#243240; oss poly femoral bushings: catalog#150477, lot#365540; oss axle: catalog#150480, lot#361790; cps ellip spdl w pins 800lbf: catalog#178361, lot#877750; oss reinforced yoke: catalog#150493, lot#437040; oss poly lock pin: catalog#150478, lot#724830; oss poly tibial bushing: catalog#150476, lot#406200; cps anchor plug 22mm: catalog#178412, lot#752810; cps shrt centering sleeve 27mm: catalog#178737, lot#831060; cps transverse pin 6pk 36mm: catalog#178528, lot#070970.The product has been received by zimmer biomet and the investigation is in process.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent a revision knee procedure.Approximately two (2) years and six (6) months post-implantation, the patient began to experience instability.A revision procedure was performed in which the articular surface was found to be fractured.The affected bearing was replaced without reported complication.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections have been updated: b4; b5; g3; h2; h3; h6; h11.Visual examination of the returned product identified signs of being implanted in the form of wear and discoloration along with the implant having cracks and torn edges.The device was submitted for further analysis.Analysis determined the inferior side shows some scuffing and possible gouging or abrasions that are typical with in-vivo use.In the pocket for the yoke, there appears to be plastic deformation and damage from yoke pentation into the uhwmpe material.The material between the yoke pocket and the keyway also has some plastic deformation in it and appears to have been subjected to a pushing force from the yoke.The superior side has some plastic deformation around the yoke just superior to where the yoke has penetrated into the bearing, and both sides of the bearing have been breached on the superior side.Device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.Complaint sample was evaluated and the reported event was confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
OSS TIBIAL POLY BEARING 12MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18582494
Report Number0001825034-2024-00175
Device Sequence Number15582926
Product Code JDI
UDI-Device Identifier00880304239388
UDI-Public(01)00880304239388(17)270516(10)025680
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K002757
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150410
Device Lot Number025680
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/15/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer06/21/2024
Initial Report FDA Received Date01/25/2024
Supplement Report FDA Received Date06/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight91 KG